High Wind, Hockley
- When
- June 3, 10:59 PM CST
- Where
- Hockley forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
Thunderstorms once again developed on the higher terrain of eastern New Mexico on the afternoon of the third and moved into the southwestern South Plains late in the evening. Although these storms were not severe, one decaying storm did produce a heat burst near Opdyke West (Hockley County).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Thunderstorms once again developed on the higher terrain of eastern New Mexico on the afternoon of the third and moved into the southwestern South Plains late in the evening. Although these storms were not severe, one decaying storm did produce a heat burst near Opdyke West (Hockley County). The emergency manager for the county reported that an outbuilding was blown 100 ft away from its original position.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 3, 5:39 PM CST, 5 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 639 PM CDT Fri Jun 3 2022 .AVIATION... VFR conditions will continue through the majority of the evening period before another round of showers and thunderstorms approach the region from the west. It remains unclear how far east this complex will make it tonight and whether or not it will affect any of the terminals. If these storms would impact the terminals the best timing would be from 04z-08z and produce gusty winds out of the west and heavy rainfall which would reduce the visibility at times. There is also the potential for MVFR to IFR ceilings to develop at the terminals however again confidence in this occurring is too low to include a mention in the TAF at this time. By mid Saturday morning skies will begin to clear leading to VFR conditions through the remainder of the day. && .PREV DISCUSSION... /issued 200 PM CDT Fri Jun 3 2022/ SHORT TERM... Thunderstorms already going up on the high terrain of New Mexico from the Sacramentos to the Sangre de Cristos. Additional development may go in the Pecos Valley just downstream from the higher terrain. Either way, hi-res models are in good agreement that at least some of these storms will move to the east/southeast across the eastern New Mexico plains and into portions of West Texas. That is where the models diverge in terms of which parts of the line are able to organize into a cluster(s). In general, there is a dichotomy with a split favoring southeastern New Mexico into the Permian Basin as well as northeastern New Mexico into the Panhandle while other models favor a more continuous line/cluster that will affect a greater portion of the forecast area. Pattern with moist, upslope flow and west-southwest mid-level flow that should favor a general movement to the east/southeast reaching at least parts of the forecast area. Given lack of consensus will keep overnight PoPs out of the likely category at this time, but will nudge precip chances mostly into the 40-50 percent range. Nearly-zonal flow mid to upper levels will continue Saturday, but low level flow will veer more to the south with the chance for the dryline to shift eastward into the western sections of the forecast area. Increasing mid level temperatures likely to help keep the cap from breaking along the dryline during the mid to late afternoon hours. South to southwest low level flow and resultant warm advection will help push temperatures to our warmest levels since pre-frontal conditions Wednesday. LONG TERM... Westerly flow surface-to-500 mb will encompass the region Sunday into early next week as the occluding cyclone over north-central Canada dissipates, with high-level flow veering to the northwest as the exit-region of a 250 mb jet noses into the western U.S. interior. Hotter and dry weather is expected across the CWA on Sunday with the dryline propagating into the eastern Rolling Plains, though substantial MLCINH beneath strong elevated mixed layer should prevent convection from materializing across the eastern zones as flow throughout the surface-to-700 mb layer remains weak (i.e. weak convergence). Low-amplitude ridging will dominate the upper air pattern over the CWA into the middle of next week, with a cold front forecast to invade the TX PH by Wednesday in response to a potent shortwave trough rotating southeastward over the Medicine Line/49th parallel and into the Upper Midwest. Potential for convection is low at this time; however, there exists the possibility of smaller-scale shortwave perturbations to rotate through the stout ridging which could result in diurnally-driven convection west of the CWA, though predictability is limited at this time. Global NWP data (both deterministic and ensemble) continues to indicate the potential for mid/upper-level ridging to amplify over the western CONUS by late next week with northwesterly flow overspreading the High Plains region, and low PoPs have been maintained in the D7/D8 period. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/07/09
Hazardous Weather Outlook National Weather Service Lubbock TX 1113 AM CDT Fri Jun 3 2022 TXZ021>044-041615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1113 AM CDT Fri Jun 3 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected to develop this afternoon along the Pecos River valley of eastern New Mexico. These thunderstorms are expected to merge into a complex or two as they move across the plains of eastern New Mexico, reaching the Texas South Plains and extreme southwestern Panhandle mid to late evening. Storms which do reach the South Plains area will have the capability of producing wind gusts to 70 mph and hail around the size of quarters. Heavy rainfall with the strongest storms may produce some flooding, especially across areas that have received heavy rainfall earlier this week. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1021088.